# SDR 96ZZZX2951

- Difficulty date: April 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N91BA
- Make and model: Piper PA-38-112
- Aircraft serial: 3878A0240
- System (JASC): 2730 · Elevator Control System
- Part: Bearing
- Part number: 452855
- Condition: Mismanufactured
- Location: Elev Horz Stab
- Stage of operation: IN
- Nature of condition: W, F
- Precautionary procedure: K

## Discrepancy

ORIGINAL BEARING WAS A BALL BEARING TYPE WITH PIPER PN 25704-00.  PART NUMBER HAS BEEN SUPERCEDED ON PN 452-855.  THE NEW REPLACEMENT BEARINGS ARE A ROD END TYPE OF BEARING.  THE OUTSIDE DIAMETER OF THE ORIGINAL TYPE IS .686 INCH.  THE NEW TYPE MEASURES .6875 INCH O.D.  PRESSING THE NEW BEARING IN CAUSED THE REMOVAL OF MATERIAL IN THE INSIDE DIAMETER OF BEARING BOSSES.  IT ALSO LOCKED UP THE BEARING AND CAUSED SEVERE STIFFNESS IN THE CONTROL YOKE WHICH, IN TURN, MADE CONTROLLING THE PITCH OF ACFT DIFFICULT.  (4 EACH REPORTS RECEIVED ON THIS P/N AND CONDITION).  SUBMITTER STATED PIPER SHOULD RETURN TO ORIGINAL TYPE BEARING OR PROVIDE FURTHER INSTRUCTIONS FOR SUCCESSFUL INSTALLATION OF NEW TYPE BEARING.
